Depersonalization Support Forum banner

1 - 12 of 12 Posts
G

·
Discussion Starter · #1 ·
I am thinking of taking valium or opiates.

Because I suffer from such great pain that the meds I am on now aren't adequate anymore.

As some know, I could not sleep yesterday, and it was not the only night I've had sleep disturbances. Because of the pain, and when I am exhausted I panic easily.

Had a pain fit today, indescribable. I think I lose my mind. The pain is strong enough to blind out reality. I am serious.

And it gets worse.
I once read that if patients with chronic pain issues don't get adequate treatment, the system in the body that autonomously regulates the pain perception is permanently damaged. That means that for those folks with a damaged pain handling system there is no chance of a successful treatment anymore.

Well, if that is true I am one of those folks already.
Anyone tried valium? If, how was it?
 
G

·
Discussion Starter · #2 ·
I am thinking of taking valium or opiates.

Because I suffer from such great pain that the meds I am on now aren't adequate anymore.

As some know, I could not sleep yesterday, and it was not the only night I've had sleep disturbances. Because of the pain, and when I am exhausted I panic easily.

Had a pain fit today, indescribable. I think I lose my mind. The pain is strong enough to blind out reality. I am serious.

And it gets worse.
I once read that if patients with chronic pain issues don't get adequate treatment, the system in the body that autonomously regulates the pain perception is permanently damaged. That means that for those folks with a damaged pain handling system there is no chance of a successful treatment anymore.

Well, if that is true I am one of those folks already.
Anyone tried valium? If, how was it?
 

·
Registered
Joined
·
663 Posts
I may be mistaken but in one of your other posts didnt you say you abused benzos? Are you currently still taking them? Explain your physical pain and what you feel is causing it. It can take years and years to fully recover from the use of these drugs. Theres a chance you are in protracted withdrawal and taking valium will just start the whole process over again.

Joe
 

·
Registered
Joined
·
663 Posts
I may be mistaken but in one of your other posts didnt you say you abused benzos? Are you currently still taking them? Explain your physical pain and what you feel is causing it. It can take years and years to fully recover from the use of these drugs. Theres a chance you are in protracted withdrawal and taking valium will just start the whole process over again.

Joe
 
G

·
Discussion Starter · #5 ·
Yes, jo, you're right, I did abuse a benzo around easter and before until it caused an adverse reaction, that is it induced anxiety and panic as opposed to alleviating it. So I quit.

Well, my pain problem is not related to the benzo, however I have to say that I have only taken one benzo so far, it was oxazepam and I don't know if the fact that I cannot take this particular benzo anymore means that I am negatively affected by all benzos available.

The pain is psychosomatic, no doubt at all, and it was created because I was so badly treated at a clinic I went to because of an anxiety fit like a year and a half ago. This is no joke.

I am too exhausted to write about it in detail, that's the reason why I have not yet submitted my story in the stories section.

I have done some research about chronic pain, and it seems that the most widely prescribed meds are valium or opiates.

Of course I have to find a doctor first, all doctors I went to made the problem worse, no kidding. So finding a doctor is hard not least because of the fact that I am overly cautious when it comes to health professionals.

Well, I am currently on a tricyclic antidepressant that is used against chronic pain as well as against anxiety, so I am glad to be on only one type of medication, but I fear it is too weak for me although I think that it does effect my mood positively.

I am a bit afraid of medication that is sedating (I am more afraid of stumulating stuff) because I think when pain or anxiety is suppressed for too long an eruption has to take place as a result because of the accumulated stress underneath the surface. But I don't know really.
It is just that in my case I have to take sedating stuff because I am nervous and tense and full of pain. I hope the calming effect of the med I am on now is not causing problems in the longrun.
 
G

·
Discussion Starter · #6 ·
Yes, jo, you're right, I did abuse a benzo around easter and before until it caused an adverse reaction, that is it induced anxiety and panic as opposed to alleviating it. So I quit.

Well, my pain problem is not related to the benzo, however I have to say that I have only taken one benzo so far, it was oxazepam and I don't know if the fact that I cannot take this particular benzo anymore means that I am negatively affected by all benzos available.

The pain is psychosomatic, no doubt at all, and it was created because I was so badly treated at a clinic I went to because of an anxiety fit like a year and a half ago. This is no joke.

I am too exhausted to write about it in detail, that's the reason why I have not yet submitted my story in the stories section.

I have done some research about chronic pain, and it seems that the most widely prescribed meds are valium or opiates.

Of course I have to find a doctor first, all doctors I went to made the problem worse, no kidding. So finding a doctor is hard not least because of the fact that I am overly cautious when it comes to health professionals.

Well, I am currently on a tricyclic antidepressant that is used against chronic pain as well as against anxiety, so I am glad to be on only one type of medication, but I fear it is too weak for me although I think that it does effect my mood positively.

I am a bit afraid of medication that is sedating (I am more afraid of stumulating stuff) because I think when pain or anxiety is suppressed for too long an eruption has to take place as a result because of the accumulated stress underneath the surface. But I don't know really.
It is just that in my case I have to take sedating stuff because I am nervous and tense and full of pain. I hope the calming effect of the med I am on now is not causing problems in the longrun.
 
G

·
Discussion Starter · #7 ·
I take 2mg of Valium every three days or so when I need it. I wouldn't take take it more often than this. If I were you, Id go to a reputable psychiatrist for mediacation, someone who is interested in psychological therapy as well as dishing out the meds. Id also try a big dose of antidepressant.
 
G

·
Discussion Starter · #8 ·
I take 2mg of Valium every three days or so when I need it. I wouldn't take take it more often than this. If I were you, Id go to a reputable psychiatrist for mediacation, someone who is interested in psychological therapy as well as dishing out the meds. Id also try a big dose of antidepressant.
 

·
Registered
Joined
·
663 Posts
Hi,

Dont ever rule out protracted withdrawal from benzos. I have lingering problems from these drugs and Ive been off them for over 2 years now. If at one time these drugs worked and no longer do, theres a good chance you are in protracted withdrawal. If you visit benzo boards you hear people talk about it all the time. Your receptors can become altered from thesed drugs(thru tolerance) and they no longer correctly attract to gaba or the drug. Loss of attraction can cause all kinds of physical and psychological symptoms being its the most abundant inhibitory neurotransmitter in the brain responsible for the regulation of many other neurotransmitters. I also experienced severe pain(burning) for the first 9 or so months off these drugs.

Joe
 

·
Registered
Joined
·
663 Posts
Hi,

Dont ever rule out protracted withdrawal from benzos. I have lingering problems from these drugs and Ive been off them for over 2 years now. If at one time these drugs worked and no longer do, theres a good chance you are in protracted withdrawal. If you visit benzo boards you hear people talk about it all the time. Your receptors can become altered from thesed drugs(thru tolerance) and they no longer correctly attract to gaba or the drug. Loss of attraction can cause all kinds of physical and psychological symptoms being its the most abundant inhibitory neurotransmitter in the brain responsible for the regulation of many other neurotransmitters. I also experienced severe pain(burning) for the first 9 or so months off these drugs.

Joe
 
G

·
Discussion Starter · #11 ·
Well, the shaking could really be delayed withdrawal, I have been thinking about when the shaking episodes first occured, but I can't remember if it was before or after I quit taking the benzo.

I was surprised how easy it was for me to quit, I tapered them off over three days, was no problem. Have not taken a single pill since then.

I doubt if valium is strong enough to eliminate severe pain. I dunno.
However I am on the lowest dose of the antideps that I am currently taking, so before I switch to another drug I rather increase the dosage first. Let's see.
 
G

·
Discussion Starter · #12 ·
Well, the shaking could really be delayed withdrawal, I have been thinking about when the shaking episodes first occured, but I can't remember if it was before or after I quit taking the benzo.

I was surprised how easy it was for me to quit, I tapered them off over three days, was no problem. Have not taken a single pill since then.

I doubt if valium is strong enough to eliminate severe pain. I dunno.
However I am on the lowest dose of the antideps that I am currently taking, so before I switch to another drug I rather increase the dosage first. Let's see.
 
1 - 12 of 12 Posts
Top